Anyone had experience of steroid injection in an elbow?

I am thinking of getting this as the pain & stiffness is getting unbearable. Already on MTX & HCQ, but having what the rheumy calls a very aggressive form of RA means the meds not making a dent on it.

Any recollections of the steroid injection to the elbow, and tips would be hugely welcome. Never thought of my elbows as so essential but have my day revolve around them!

Comments

  • frogmorton
    frogmorton Member Posts: 27,862

    Oh gosh and no sleep either i should think.

    Never had this particular joint jabbed, but certainly think it's worth a try.

  • N1gel
    N1gel Member Posts: 136

    Yes I did a few years back.

    I have OA confirmed in my left elbow and while the right elbow is 'really quite a sound joint' I don't think it will last forever.

    The injection I had was quite straightforward, he just said 'shall we try one?' (Might be different jab for RA). I felt some benefit but only for a few days/weeks.

    I'd give it a go.

    I can empathise with your elbow pain. I've heard of people having elbows replaced but was told I was 'too active'.

  • airwave
    airwave Member Posts: 523

    It didn’t work for me, I ended up having an op to cut the tendon away from the membrane covering the bone, successful thank goodness. The Osteo showed me how to dig my fingers in and ease the tendon away from the membrane and up til now has worked well (30 years ago) it happens when the tendon gets injured and heals against the membrane and causes the pain by shortening the length of it. I was told that oa of the elbow is rare, which to my mind means someone has it?

    its a grin, honest!

  • N1gel
    N1gel Member Posts: 136

    I've definitely got OA of the elbow but I didn't know about this - thank you.

  • airwave
    airwave Member Posts: 523

    Steroid injection will help the healing but past a certain date will not do anything to help if it hasn’t healed. Multiple injections of steroids will weaken the tissues. When injected the crystals are too big to pass through the capillary system and this will cause discomfort. Over 2-3 days the crystals of the steroids will be diluted by blood fluids passing over them and then start to work or not, as intended.

    its a grin, honest!

Who's Online

3
Cupsofteawillhelp
Cupsofteawillhelp
+2 Guests